MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Halo (2227); No Code Available (3191)
Date of Event 12/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted; give date: not applicable; to date the lens remains implanted.(b)(4).Device evaluation: product testing could not be performed because the product was not returned; it remains implanted.The consumer's reported complaint could not be confirmed.Manufacturing record review: a review of the manufacturing records was performed.The review revealed that the product was manufactured and released according to specification.Labeling review: the directions for use (dfu) were reviewed.The dfu adequately provides instructions, precautions, along with warnings for the proper handling and use of the product.Historical analysis: a search revealed that no similar investigation request has been received for this production order number.Based on the results of the investigation, no product deficiency was identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
Patient called to report her experience with the intraocular lens (iol) implants.Patient underwent bilateral lens implants in (b)(6) 2018.Patient reported she started to have halos/glares and circles around the lights when driving at night right after surgery.In the morning, she had to wear anti-glare sunglasses because of the glares and could not read up close.Patient was prescribed prescriptive glasses and would be picking them up the following week as her doctor said that it will help with her vision.Doctor performed a laser procedure on the right eye to remove scar tissue.The doctor informed the patient that it was too soon to determine if the customer may need a lens exchange and she was advised to wait for a year before considering lens explant(s).Patient had bilateral lens implants; this report represents the lens implanted in the right eye.A separate report will be filed for the left eye.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa: 010215.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8427535
Report Number9614546-2019-00237
Device Sequence Number13500896
Product Code POE
UDI-Device Identifier05050474605848
UDI-Public(01)05050474605848(17)220927
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/10/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/27/2022
Device Model NumberZXT225
Device Catalogue NumberZXT225U225
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/19/2019
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date03/18/2019
Supplement Report FDA Received Date11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age71 YR
Date Report Sent to FDA01/01/2005